Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HAIR LOSS
Jul 8, 2001

Dear Dr,

I was diagnosed HIV+ in 1987. Since 1995 I was on AZT and 3TC and stayed on these drugs until Jan 2001. I have experienced no side effects, but my viral load was increasing, indicating resistance.

I've been on Stocrin, Norvir and Crixivan for almost six weeks now. My CD4 count at the start of therapy was 27 and the viral load was too high to be tested (all the lab could say was that it is in excess of 750,000).

Since starting the new therapy I have noticed quite a bit of hair loss, so much so that other people are also noticing it.

Can this be due to the drugs and if yes, how do I stop it? Is this reversible?

Thanks,

Ian, South Africa

Response from Dr. Bartlett

Ian, Crixivan has been associated with hair loss and it may be responsible for your symptoms. I suggest that you review your hair loss with your health care provider, and together you can weigh the pros and cons of continuing the Crixivan. It may be possible to substitute another protease inhibitor for the Crixivan in your regimen.



Previous
vieny legs pt 2
Next
Side effect Ziagen

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement